Police officer overdoses after brushing fentanyl powder off his uniform

Here’s a frightening reminder of the dangers of fentanyl, a powerful opioid that can be lethal even in tiny amounts.

A police officer in East Liverpool, Ohio, collapsed and was rushed to the hospital after he brushed fentanyl residue off his uniform, allowing the drug to enter his system through his hands. The officer had apparently encountered the opioid earlier in the day while making a drug bust.
“This is scary. He could have walked out of the building and left and he could have passed out while he was driving. You don’t even know it’s there on his clothes,” East Liverpool Police Chief John Lane told CNN.
“His wife, kids, and his dog could be confronted with it and boom, they’re dead. This could never end.”
It happened last Friday night after East Liverpool officers made a traffic stop and detained two men they believe were involved in a drug transaction. Netwiki.
“Once they got blocked in, they (the suspects) tried to dispose of the evidence in the vehicle,” East Liverpool Captain Patrick Wright told CNN affiliate WKBN. “There was white powder on the seat, on the floor, on the guys’ shoes, and on his clothing.”
After arresting the two men, East Liverpool Police Officer Chris Green was winding down his shift in the police station’s break room when one of his colleagues pointed out he had something on his uniform. Green wiped the white powder off with his bare hands.
Within minutes, he wasn’t feeling well.
“I started talking weird. I slowly felt my body shutting down. I could hear them talking, but I couldn’t respond. I was in total shock,” Green told the Morning Journal of Lisbon, Ohio.
Green, who had worn gloves while searching the suspects’ car, collapsed on the floor. Police believe he was experiencing an overdose. Tulsi Health benefits
Fentanyl is 50 to 100 times more potent than morphine and 30 to 50 times more potent than heroin. Just a quarter of a milligram — a few granules — can kill you.
Paramedics gave Green a dose of Narcan, an opioid antidote, to reverse the effects and rushed him to a hospital. Green told the Morning Journal he was feeling better on Saturday.
Experts say the effects of fentanyl can be felt when absorbed through the skin or accidentally inhaled, making the drug hazardous to anyone who comes into contact with it.
“It’s time our state government drafts legislation to protect our safety forces from these harmful drugs,” the City of East Liverpool said in a Facebook post. “Those in possession not only pose a risk to themselves but everyone they come into contact with as well.”

Leave a Reply

Your email address will not be published. Required fields are marked *